Funnel Cloud, Sutter
- When
- April 17, 4:10 PM PST to 4:11 PM PST
- Where
- Sutter County, 5 mi SW of Yuba City
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.035, -121.695 (the zone’s center; the record gives no point)
1 funnel cloud, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before the first event at Apr 17, 2:00 PM PST, 2 hours 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 300 PM PDT SUN APR 17 2005 .DISCUSSION... NEXT UPSTREAM WAVE NOW APPROACHING THE NORTHWEST COAST OF CALIFORNIA. THIS SYSTEM WILL PUSH RAPIDLY ACROSS THE REGION TONIGHT AND WILL BE EAST OF THE SIERRA BY MONDAY MORNING. GIVEN THE STRENGTH OF THE SHORT WAVE AND REMNANT AVAILABLE MOISTURE...A FEW SHOWERS ARE NOT OUT OF THE QUESTION ACROSS THE HIGHER ELEVATIONS OF THE NORTHERN SIERRA. ANOTHER STRONG SHORT WAVE IS FORECAST TO DIVE SOUTHWARD INTO THE MEAN TROF ACROSS THE REGION BY LATE MONDAY AND WILL HELP TO EVENTUALLY DEVELOP A LARGE CUT-OFF LOW OVER THE WEST THROUGH MUCH OF THE WEEK AHEAD. NORTHERN CALIFORNIA WILL BE ON THE BACKSIDE OF THE LOW...SO WE/LL MAINLY HAVE TO CONTEND WITH PERIODS OF GUSTY NORTH WINDS. MODERATE TO OCCASIONALLY STRONG COLD ADVECTION WILL HELP TO KEEP TEMPERATURES AT OR BELOW NORMAL THROUGH MID-WEEK. && .STO WATCHES/WARNINGS/ADVISORIES...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SACRAMENTO CA 700 AM PDT SUN APR 17 2005 CAZ013>019-063-064-066>069-181400- SHASTA LAKE AREA/NORTHERN SHASTA COUNTY- BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY- CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES- CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE- EAST FOOTHILLS/NORTH SACRAMENTO VALLEY- WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA- 700 AM PDT SUN APR 17 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT (LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO
The Beale AFB radar (KBBX), 52 km away, was scanning. The volume nearest the first event began at 00:12 UTC.
1 funnel cloud. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in California in 2005Every state in 2005This day in weather historyWarnings in California, April 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5478743.